Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 35, NWS Buffalo, NY

June 12, 2015Allegany County, Cattaraugus County, Livingston County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 12, 2015, 4:42 PM EDT for Allegany County, Cattaraugus County, Livingston County, New York. It was in force for 63 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2015, 4:42 PM EDT (20:42 UTC)
Expired
Jun 12, 2015, 5:45 PM EDT
In force
63 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Allegany County, NY, Cattaraugus County, NY, Livingston County, NY

The radar

The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 4:48 PM EDTTSTM WND DMGEllicottville, NYLARGE TREE LIMBS DOWN ON WIRES ON RT. 242
Jun 12, 4:51 PM EDTTSTM WND DMGSalamanca, NYTREES AND WIRES DOWN
Jun 12, 4:59 PM EDTTSTM WND DMG1 E Franklinville, NYTREES AND WIRES DOWN ON CEMETERY HILL ROAD
Jun 12, 4:59 PM EDTTSTM WND DMGFranklinville, NYTREES AND WIRES DOWN ON MAPLE AVE
Jun 12, 5:02 PM EDTTSTM WND DMGFranklinville, NYLARGE TREE DOWN IN FRANKLINVILLE NEAR MAPLE AND 1ST AVE
Jun 12, 5:18 PM EDTTSTM WND DMGCuba, NYTREES AND WIRES DOWN
Jun 12, 5:20 PM EDTTSTM WND DMGBelfast, NYTREES AND WIRES DOWN
Jun 12, 5:26 PM EDTTSTM WND DMGAllen Center, NYTREES AND WIRES DOWN
Jun 12, 5:29 PM EDTTSTM WND DMGAngelica, NYTREES AND WIRES DOWN
Jun 12, 5:48 PM EDTTSTM WND DMGAlfred, NYTREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 2:54 PM EDTSevere Thunderstorm WatchSPC6 hr
Jun 12, 3:07 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WUUS51 KBUF 122042
SVRBUF
NYC003-009-051-122145-
/O.NEW.KBUF.SV.W.0035.150612T2042Z-150612T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
442 PM EDT FRI JUN 12 2015

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LIVINGSTON COUNTY IN WESTERN NEW YORK...
  CATTARAUGUS COUNTY IN WESTERN NEW YORK...
  ALLEGANY COUNTY IN WESTERN NEW YORK...

* UNTIL 545 PM EDT

* AT 441 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  ASHFORD HOLLOW TO NEAR ALLEGANY STATE PARK...AND MOVING EAST AT 55
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  OLEAN...SALAMANCA...WELLSVILLE...ALLEGANY STATE PARK...ALFRED...
  ASHFORD...ALLEGANY AND FRANKLINVILLE.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 18 AND 33.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR WESTERN NEW
YORK.

LAT...LON 4200 7892 4246 7880 4251 7772 4200 7775
TIME...MOT...LOC 2041Z 274DEG 46KT 4241 7877 4207 7884 

$$

WOOD
2 follow-up statements
937 
WWUS51 KBUF 122113
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
513 PM EDT FRI JUN 12 2015

NYC003-009-051-122145-
/O.CON.KBUF.SV.W.0035.000000T0000Z-150612T2145Z/
LIVINGSTON NY-CATTARAUGUS NY-ALLEGANY NY-
513 PM EDT FRI JUN 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTH CENTRAL LIVINGSTON...EASTERN CATTARAUGUS AND ALLEGANY
COUNTIES...

AT 512 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RUSHFORD
TO NEAR WESTON MILLS...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
OLEAN...SALAMANCA...WELLSVILLE...ALLEGANY STATE PARK...ALFRED...
ASHFORD...ALLEGANY AND FRANKLINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR WESTERN NEW
YORK.

LAT...LON 4200 7889 4247 7848 4251 7772 4200 7775
TIME...MOT...LOC 2112Z 274DEG 46KT 4238 7827 4204 7834 

$$

WOOD
610 
WWUS51 KBUF 122143
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
543 PM EDT FRI JUN 12 2015

NYC003-009-051-122152-
/O.EXP.KBUF.SV.W.0035.000000T0000Z-150612T2145Z/
LIVINGSTON NY-CATTARAUGUS NY-ALLEGANY NY-
543 PM EDT FRI JUN 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LIVINGSTON...
EASTERN CATTARAUGUS AND ALLEGANY COUNTIES WILL EXPIRE AT 545 PM
EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EASTERN ALLEGANY AND FAR SOUTHERN LIVINGSTON AND ONTARIO COUNTIES...

LAT...LON 4200 7889 4247 7848 4251 7772 4200 7775
TIME...MOT...LOC 2140Z 274DEG 46KT 4238 7827 4204 7834 

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:43 PM EDT, 59 minutes earlier.

Area forecast discussion, Jun 12, 3:43 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
343 PM EDT FRI JUN 12 2015

.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS OUR REGION EARLY TONIGHT WHILE
GENERATING SOME STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
ALONG WITH TORRENTIAL DOWNPOURS. IN THE WAKE OF THIS FRONT...
HIGH PRESSURE CENTERED OVER EASTERN CANADA WILL NOSE SOUTH
ACROSS OUR FORECAST AREA FOR THE FIRST HALF OF THE WEEKEND.
WARMER MORE UNSETTLED CONDITIONS WILL RETURN LATER SUNDAY
INTO THE NEW WORK WEEK AS ANOTHER COLD FRONT WILL IMPACT
THE REGION.

&&

.NEAR TERM /THROUGH SATURDAY/...
SEVERAL SEVERE WEATHER WATCHES ARE IN EFFECT.

A WARM AND VERY UNSTABLE AIRMASS IS IN PLACE ACROSS ALL OF
WESTERN AND NORTH CENTRAL NEW YORK LATE THIS AFTERNOON AS A
WAVY COLD FRONT APPROACHES FROM SOUTHERN ONTARIO. THE AIRMASS
HAS ALREADY SUPPORTED STRONG TO SEVERE CONVECTION TIED TO A
LAKE BREEZE BOUNDARY OVER THE GENESEE VALLEY AND FINGER LAKES
REGION...WITH ADDITIONAL STORMS LIKELY FROM THE EASTWARD
MOVING FRONTAL BOUNDARY.

THE LOW LEVEL SYNOPTIC FORCING WILL BE ENHANCED BY THE LIFT
SUPPLIED BY A COUPLED UPPER LEVEL JET. A 120KT H25 JET IS
FOUND OVER QUEBEC WHILE A WEAKER 80KT JET IS DEPICTED BY
AIRCRAFT  SOUNDINGS OVER LOWER MICHIGAN. THE COUPLET AREA
BETWEEN THESE FEATURES WILL PASS DIRECTLY OVER WESTERN AND
NORTH CENTRAL NEW YORK THROUGH 03Z.

THERMODYNAMICALLY...AS OF 19Z SBCAPES WERE GENERALLY ABV
2000 J/KG AWAY FROM THE LAKES WITH LOW LEVEL LAPSE RATES OF
8-9 DEG C/KM. THE MID LEVEL LAPSE RATES WERE STILL NOT
IMPRESSIVE WITH RATES UNDER 6 DEG C/KM...BUT THESE RATES ARE
FORECAST TO STEEPEN AS WE PUSH TOWARDS EVENING. IT IS ALSO
APPARENT BY THE REGIONAL DOPPLERS THAT THE 2 DEG/C CAP
(12K FT) DEPICTED BY THE KBUF 18Z SOUNDING HAS BEEN
EFFECTIVELY BROKEN. MEANWHILE...FAVORABLE KINEMATICS FOR
ROTATING UPDRAFTS IS IN PLACE WITH BULK SHEAR VALUES RANGING
FROM 40 KTS OVER MOST AREAS TO AS HIGH AS 60KTS IN THE VCNTY
OF THE STALLED WARM FRONT ALONG THE SOUTH SHORE OF LAKE
ONTARIO. 0-1 KM HELICITY VALUES NEAR THE WARM FRONT ARE ALSO
QUITE IMPRESSIVE...IN THE VCNTY OF 200-300 M2/S2. THIS
ENVIRONMENT IS FAVORABLE FOR NOT ONLY DAMAGING WIND GUSTS...
BUT ALSO ISOLATED TORNADOES. IN FACT...ONE CELL OVER THE
EASTERN FINGER LAKES HAS ALREADY EXHIBITED IMPRESSIVE LOW
LEVEL ROTATION.

ANOTHER LARGE CONCERN WILL BE THE THREAT FOR FLASH FLOODING.
STRONG MOISTURE TRANSPORT AS PER THE SPC H85 ANALYSIS AND
DEPICTIONS FROM AMSU PRODUCTS SHOW A DEEP SUB-TROPICAL
MOISTURE PLUME ADVECTING INTO OUR AREA FROM LOWER MICHIGAN.
PWAT VALUES WILL CLIMB TO NEARLY 2 INCHES...AND WITH THE
POTENTIAL FOR TRAINING STORMS AHEAD OF THE COLD FRONT...
TORRENTIAL DOWNPOURS COULD EASILY PRODUCE RAINFALL THAT
EXCEED THE 1 HR FFG OF 1.5 INCHES. ALSO...WET ANTECEDENT
CONDITIONS EXIST AHEAD OF THE ACTIVITY. VISUAL INSPECTION OF
PARTS OF THE REGION FROM THURSDAYS STORM SURVEY VERIFIES
THIS FACT. THIS IS ESPECIALLY THE CASE ACROSS ONTARIO
COUNTY...SOUTHERN MONROE COUNTY...AND NORTHERN PARTS OF
LIVINGSTON COUNTY.

THE FRONTAL BOUNDARY AND ASSOCIATED SYNOPTIC FORCING WILL
PUSH SOUTH OF OUR FORECAST AREA BY ABOUT MIDNIGHT...AND WITH
SIGNIFICANT MID LEVEL DRYING DURING THE OVERNIGHT...THE
EVENING CONVECTION AND LINGERING SHOWERS WILL QUICKLY TAPER
OFF AND END. WILL HOLD ONTO THE CLOUD COVER SEVERAL HOURS
LONGER THOUGH AS A WEALTH OF LOW LEVEL MOISTURE SHOULD REMAIN
TRAPPED UNDER A BUILDING SUBSIDENCE INVERSION.

ON SATURDAY...A WEAK LOW LEVEL NORTHERLY FLOW SHOULD KEEP A
FAIR AMOUNT OF CLOUD COVER IN PLACE SOUTH OF LAKE ONTARIO
DURING THE MORNING WHILE SITES EAST OF LK ONTARIO SHOULD CLEAR
OUT NICELY. DIURNAL MIXING SHOULD HELP TO AT LEAST PARTIALLY
CLEAR THE SKIES FOR MOST OF WESTERN NEW YORK DURING THE COURSE
OF THE AFTERNOON...WITH THE MOST STUBBORN CLOUD COVER FOUND
NEAR THE PENNSYLVANIA LINE.

SATURDAY WILL BE A LITTLE MORE COMFORTABLE...AS DEW POINTS WILL
DROP BACK INTO THE UPPER 50S OR SO WHILE AFTERNOON HIGHS WILL
GENERALLY RANGE FROM 75 TO 80.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE CENTERED OVER THE EASTERN GREAT LAKES SATURDAY WILL
SHIFT EAST TO NEW ENGLAND SATURDAY NIGHT. A SOUTHWEST FLOW ON THE
BACK SIDE OF THIS HIGH WILL USHER IN A SURGE OF GULF SOURCED
MOISTURE NORTHWARD ACROSS WESTERN NEW YORK. LINGERING SURFACE AND
MID LEVEL RIDGING OVERNIGHT SHOULD KEEP A CAP ON ANY WIDESPREAD
SHOWERS OR THUNDERSTORMS BUT LEFT A SLIGHT CHANCE ACROSS THE WESTERN
SOUTHERN TIER. AN INCREASE IN CLOUDINESS AND SURFACE DEWPOINTS
THROUGH THE OVERNIGHT HOURS WILL KEEP MILD OVERNIGHT TEMPERATURES
ONLY SLIPPING BACK TO AROUND 60.

ON SUNDAY...MOISTURE AND DIURNAL INSTABILITY CLIMBS AS A SURFACE
WARM FRONT LIFTS ACROSS WESTERN NEW YORK AHEAD OF SURFACE LOW
PRESSURE NEAR THE CENTRAL PLAINS. THIS FRONT WILL BRING A CHANCE FOR
SHOWERS AND THUNDERSTORMS WITHIN AN AIRMASS FEATURING MID TO UPPER
60S DEWPOINTS AND MUCAPE INCREASING TOWARD 3000 J/KG. NOT EXPECTING
A HIGH THREAT FOR SEVERE STORMS AS BULK SHEAR IS ONLY FORECAST TO BE
NEAR 25KTS. FORECAST PWATS RISING TOWARD 1.8 INCHES WOULD LIKELY
BRING AN ELEVATED RISK OF HEAVY RAIN AND POSSIBLY SOME SMALL HAIL
WITH ANY STORMS. THE MOISTURE AND INSTABILITY AXIS LOOKS TO ONLY
RESIDE OVER WNY WITH CENTRAL NEW YORK SO LIMITED THESE ZONES TO JUST
SLIGHT CHANCE POPS UNDER THE INFLUENCE OF SURFACE AND MID-LEVEL
RIDGING.

SUNDAY NIGHT INTO MONDAY A STRONGER SURGE OF MOISTURE ARRIVES WITH
PWATS RISING TO AROUND 2 INCHES WHICH IS RIGHT AT THE CLIMATOLOGICAL
MAX FOR MID JUNE BASED ON SPC SOUNDING CLIMOS. SURFACE LOW PRESSURE
OVER THE PLAINS WILL SHIFT EAST ALONG A FRONTAL ZONE STRETCHED
ACROSS THE MIDWEST TO THE OHIO VALLEY WITH A 30KT 850MB JET
DISPLACED JUST SOUTH OF THE FRONTAL ZONE. THIS LOW/JET COMBO WILL
PROVIDE FOCUS FOR AN EXTENDED PERIOD OF HEAVY SHOWERS AND
THUNDERSTORMS MAINLY DURING THE DAY MONDAY ACROSS THE ENTIRE
FORECAST AREA. THIS MAY BRING A POTENTIAL FOR TRAINING CELLS WITH
RISK OF FLASH FLOODING. THE LOW LEVEL JET MAY ALSO INCREASE SHEAR
ENOUGH FOR SOME SEVERE RISK AS WELL. WILL ADD A STATEMENT FOR FLASH
FLOODING RISK INTO THE HAZARDOUS WEATHER OUTLOOK.

MONDAY NIGHT THE FRONTAL ZONE AND HIGH MOISTURE AIRMASS LOOKS TO BE
SUPPRESSED SOUTH BY AN EXPANSIVE CANADIAN SURFACE HIGH SETTLING
SOUTH INTO THE NORTHERN PLAINS. THIS SHOULD BRING DECREASING PRECIP
CHANCES WITH A SURGE OF DRIER MORE STABLE AIR WORKING EAST AND SOUTH
ACROSS THE GREAT LAKES REGION.

TEMPERATURES THROUGH THE SHORT TERM PERIOD WILL RUN A FEW DEGREES
ABOVE NORMAL WITHIN THE VERY HUMID AIRMASS. HIGHS WILL AVERAGE NEAR
80 WITH OVERNIGHT LOWS ONLY SLIPPING INTO THE 60S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A LOW CHANCE OF SHOWERS/STORMS WILL LINGER INTO EARLY TUESDAY THEN
CANADIAN HIGH PRESSURE WILL DRIFT ACROSS THE GREAT LAKES INTO
WEDNESDAY. THIS WILL PROVIDE MAINLY DRY WEATHER WITH SEASONABLE
TEMPERATURES AND MORE COMFORTABLE HUMIDITY LEVELS. SOUTHWEST FLOW
WILL INCREASE MOISTURE AGAIN LATE WEDNESDAY INTO WEDNESDAY NIGHT
WITH ANOTHER WEAK SHORTWAVE FORECAST TO APPROACH THE REGION. THIS
WILL BRING YET ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS LATE
WEDNESDAY INCREASING INTO THURSDAY. NEXT FRIDAY ANOTHER SURFACE HIGH
CROSSING THE GREAT LAKES LOOKS LIKELY TO BRING BACK ANOTHER DRY DAY.
ZONAL FLOW ALOFT WILL CONTINUE A FORECAST OF SEASONABLE
TEMPERATURES.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
WHILE VFR CONDITIONS WILL BE IN PLACE FOR MOST AREAS LATE THIS
AFTERNOON...A LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
WILL CROSS THE REGION. THIS ACTIVITY COULD BRIEFLY PRODUCE MVFR
CONDITIONS...BUT OF GREATER CONCERN WILL BE THE RISK FOR WIND
GUSTS IN EXCESS OF 50 KTS AS THE LINE PASSES.

IN THE WAKE OF THE FRONT...VFR CIGS WILL LOWER TO AT LEAST
MVFR TONIGHT. IFR TO LIFR CIGS ARE EXPECTED FOR KJHW AND KELZ.
THESE LOW CIGS WILL LIKELY REMAIN IN PLACE THROUGH DAYBREAK
SATURDAY.

AS WE PROGRESS THROUGH THE DAY SATURDAY...CIGS WILL GRADUALLY
IMPROVE TO MVFR THEN TO VFR BY AFTERNOON. A NOTABLY FASTER
IMPROVEMENT IS EXPECTED EAST OF LAKE ONTARIO.

OUTLOOK...
SATURDAY NIGHT...MAINLY VFR.
SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS FAR WEST.
MONDAY AND TUESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.
WEDNESDAY...VFR.

&&

.MARINE...
A COLD FRONT WILL CROSS LAKES ERIE AND ONTARIO LATE THIS
AFTERNOON AND EARLY THIS EVENING...WITH STRONG THUNDERSTORMS
MARKING ITS PASSAGE. IN THE WAKE OF THIS FRONT...A RELATIVELY
WEAK SFC PRESSURE GRADIENT WILL RESULT IN LIGHT WINDS FOR THE
OVERNIGHT.

HIGH PRESSURE CENTERED OVER EASTERN CANADA WILL NOSE SOUTH
ACROSS THE LOWER GREAT LAKES SATURDAY AND SATURDAY NIGHT.
THIS WILL PRODUCE LIGHT WINDS AND NEGLIGIBLE WAVES.

LIGHT TO MODERATE WINDS ARE EXPECTED SUNDAY AS THE HIGH
PRESSURE MOVES AWAY TO THE EAST. THERE WILL ALSO BE A RENEWED
RISK FOR THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT.

THE THREAT FOR THUNDERSTORMS WILL PERSIST ON MONDAY AS A COLD
FRONT WILL CROSS THE LOWER GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ003>008-013-014-
     021.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jun 12, 3:40 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EDT FRI JUN 12 2015

NYZ001-002-010>012-019-020-085-131945-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
340 PM EDT FRI JUN 12 2015

...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN EXTENDED PERIOD OF HEAVY SHOWERS AND THUNDERSTORMS MAY BRING A
RISK FOR FLASH FLOODING LATE SUNDAY INTO MONDAY AS A VERY MOIST
AIRMASS SHIFTS OVER NEW YORK STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-131945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
340 PM EDT FRI JUN 12 2015

...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN EXTENDED PERIOD OF HEAVY SHOWERS AND THUNDERSTORMS MAY BRING A
RISK FOR FLASH FLOODING LATE SUNDAY INTO MONDAY AS A VERY MOIST
AIRMASS SHIFTS OVER NEW YORK STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ062>065-SLZ022-024-131945-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
340 PM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-004-006>008-021-131945-
MONROE-WAYNE-OSWEGO-JEFFERSON-LEWIS-ALLEGANY-
340 PM EDT FRI JUN 12 2015

...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN EXTENDED PERIOD OF HEAVY SHOWERS AND THUNDERSTORMS MAY BRING A
RISK FOR FLASH FLOODING LATE SUNDAY INTO MONDAY AS A VERY MOIST
AIRMASS SHIFTS OVER NEW YORK STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005-013-014-131945-
NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
340 PM EDT FRI JUN 12 2015

...TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN EXTENDED PERIOD OF HEAVY SHOWERS AND THUNDERSTORMS MAY BRING A
RISK FOR FLASH FLOODING LATE SUNDAY INTO MONDAY AS A VERY MOIST
AIRMASS SHIFTS OVER NEW YORK STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SMITH

In the hours before

Local storm report, Jun 12, 4:18 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
418 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     PARK VILLAGE            43.03N  78.84W
06/12/2015                   NIAGARA            NY   TRAINED SPOTTER

            TREES AND WIRES DOWN ACROSS SWEENEY STREET

&&

EVENT NUMBER BUF1500120

SJW
Local storm report, Jun 12, 4:23 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
423 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     GERRY                   42.19N  79.25W
06/12/2015                   CHAUTAUQUA         NY   TRAINED SPOTTER

            LARGE TREE DOWN

&&

EVENT NUMBER BUF1500121

SJW
Local storm report, Jun 12, 4:31 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
431 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     2 SSE KENILWORTH        42.94N  78.83W
06/12/2015                   ERIE               NY   SOCIAL MEDIA

            LARGE TREE ON HOUSE ON BENNETT VILLAGE TERRACE

&&

EVENT NUMBER BUF1500122

SJW
Special weather statement, Jun 12, 4:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
435 PM EDT FRI JUN 12 2015

NYZ003-004-011-013-014-122130-
ONTARIO-LIVINGSTON-MONROE-GENESEE-WAYNE-
435 PM EDT FRI JUN 12 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ONTARIO...NORTHERN
LIVINGSTON...SOUTHEASTERN GENESEE...SOUTHWESTERN WAYNE AND SOUTHERN
MONROE COUNTIES...

AT 434 PM EDT...A STRONG THUNDERSTORM WAS NEAR LE ROY...OR 13 MILES
EAST OF BATAVIA...MOVING EAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CANANDAIGUA...HENRIETTA...NEWARK...LE ROY...LYONS...PALMYRA...AVON...
VICTOR...HONEOYE FALLS AND BRISTOL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 390 BETWEEN EXITS 9 AND 12.
 INTERSTATE 90 BETWEEN EXITS 47 AND 43.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR WESTERN NEW
YORK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
WESTERN NEW YORK.

LAT...LON 4288 7805 4306 7804 4308 7701 4281 7702
TIME...MOT...LOC 2034Z 271DEG 35KT 4297 7793

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:16 AM EDTFlash Flood WatchBUFAllegany, Cayuga, Jefferson, Lewis, Livingston, Monroe and 3 more8 hr
Jun 12, 2:52 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario38 min
Jun 12, 2:59 PM EDTSpecial Marine WarningBUF61 min
Jun 12, 3:14 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Wyoming61 min
Jun 12, 3:20 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Wyoming55 min
Jun 12, 3:30 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua60 min
Jun 12, 4:04 PM EDTSevere Thunderstorm WarningBUFGenesee26 min
Jun 12, 4:15 PM EDTSevere Thunderstorm WarningBUFErie, Livingston, Wyoming60 min
Jun 12, 4:35 PM EDTSpecial Weather StatementBUFOntario55 min
Jun 12, 4:40 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario65 min
Jun 12, 5:20 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Wayne32 min
Jun 12, 5:31 PM EDTSevere Thunderstorm WarningBUFOntario29 min
Jun 12, 5:39 PM EDTSevere Thunderstorm WarningBUFOntario21 min
Jun 12, 5:40 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Ontario35 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.